Prescription Drug Discussion Forums

Prescription Drug Discussion Forums (http://www.iddb.org/forums/index.php)
-   Aromasin (http://www.iddb.org/forums/forumdisplay.php?f=53)
-   -   quality of life! (http://www.iddb.org/forums/showthread.php?t=955)

Diane 01-14-2008 01:00 AM

quality of life!
 
I am off of Arimidex for one month, after taking it for 14 months. In January my Onc. wants to start me on femera or aromisin. After reading all side effects from this and many websites, I have decided that quality of life is more important for me at age 58, so I am opting to take my chances with good yearly checkups, AND NO MEDICATION!

Lisa 01-22-2008 03:55 AM

No Subject
 
Hi Diane <br>I was on Tamoxifen for 3 1/2 years and then switched to Aromasin and have been on it for 1 year now. I am seeing my doctor next week. I have had all the side effects and am either going to go back to Tamoxifen for 1 more year or stop taking all medication. The lesser of the evils is the Tamoxifen. Aromasin caused me to develop tendonitis in both my wrists. I am always so tired like an 80 yr. old women. I have bouts of sadness and I thought I was going crazy until I realized it was the Aromasin. I had symptoms with the Tamoxifen but no where near as severe and no tendonitis. All the power to you for not taking the medication. I made decisions based on fear. I just want my life back. <br>Thank you so much for your comments. I don't feel alone now.<br>

Connie 02-07-2008 06:59 PM

AI's and Side Effects
 
<br><br>Hi Diane,<br><br>I hope you are doing well.<br><br>I too, had bad side effects from Arimidex and Femara. The first side effects happened after only 2 weeks on Arimidex. I persisted in taking it and then told my onc of all the problems it was causing me. His answer was it couldn't be from the Arimidex there must be something else going on with me.<br><br>I was told to stay off it for 2 weeks and then go back on it. Nothing changed so he switched me to Femara. Things only got worse. He offered me Tomoxifen and I refused. Didn't want those side effects either.<br><br>After 8 months of suffering I went off everything in July of 2006.<br><br>I still have numbness in my feet and pins and needles plus burning sensations in my legs. That never went away.<br><br>What I don't have is the terrible pains in my legs at night, the horrible sweating, a constant stomach ache, burning like acid after urination, numbness in my fingertips, etc.<br><br>What I would like to know from you, is if you took Tomoxifen first for any length of time before starting on any AI's and how you are being monitered other then Mammos?<br><br><br>My latest onc wanted me to start on Aromasin and I refused. Consequently, he told me I needen't come back. He also said he didn't do bloodwork.<br><br>He doesn't believe in the Ca 27-29, or the CEA tests either. I do know they can give you false positives or false negatives, so I had my primary care physician do them instead.<br><br>I am at my wits end with these doctors. Every time I have a complaint it is off to another specialist and more tests which don't show anything at this point.<br><br>My last MRI, which I decided I want instead of a mammo, came out fine. That was on Dec. 19, 2007 after almost a year and a half of not being on any meds for cancer.<br><br>The thing that I don't understand is how do they determine whether it has spread elsewhere? I was told it depends on what you tell them about how you are feeling.<br><br>I have been through CAT scans, Ultrasound, Mammos and MRI's. I am tired of the whole thing.<br><br>I am taking a chance on not taking the meds but at least I can function.<br><br>So, I would appreciate any info you can give me. You are the first person that I have come across who has also stopped all meds.<br><br>I am taking a lot of antioxidents. Nothing strange however. Perhaps they are helping. My oncs don't think they do anything. Personally, I don't care what they think.<br><br>I would love hearing from you.<br><br>Connie

barb 10-10-2008 09:24 PM

I took Arimidex for 14 months. I couldn't stand it any longer. I stayed off all meds for 3 years. I just started Aromasin. I can already (after 1 month) feel some nasty side effects. Thin hair, pains everywhere, bladder infection, fatigue. I'm going to go get another mammogram to see if these pains have anything to do with my breast. I have fibromyalgia to start with......I'm 62 in a few weeks and would like to feel better..................

Kris 10-19-2008 12:59 AM

Me, too! I was getting too many side effects and decided my quality of life was worth more that that. I am 61 and am going to keep juicing, walking, eating whole foods, taking lotsa supplements to boost my immune system, laughing, thinking positively, and praying hard. I have been off Aromasin for three weeks now and am still not feeling back to normal. I have lots of pressure in my head and heavy-duty anxiety symptoms. My blood pressure is coming donw, thankfully. It was sky high. I also have fibromyalgia, so I have enough pain in my life. I don't need any more!

suni 04-03-2011 05:28 PM

side effects are awful
 
Aromasin is the 4th drug they have put me on in 2 years. I seem to have an allergy to each one, hair loss, extreme pain to the point I can not get out of bed to go pee let alone have a nice day. There is never a good day. I have to pretend. I lie all of the time to my partner so I don't ruin his day too. Here I am 70 years old, in a new relationship with a very virile man who loves me with 1 boob and because of the drugs my libido is gone for another 3 years. This is not fair. I survived cancer in the same breast 17 years ago, did radiation the hard way, then no drugs afterwards. Then after all of those years a different kind of breast cancer came to the same breast, different location. My breast was so deformed from the radiation that I was going to have it removed anyway. This post is not about the loss of a breast. It is about these nasty life saving drugs. It is so difficult to know that I am close to the end of my life on this earth and I can not enjoy what good days I have left because I have to get up and put a tiny pill in my mouth that will make me very ill until I take another one tomorrow. If I were 50 again I would stick it out. I have never had arthritis weak bones etc; now I do and I hate it. I still love to play softball, jazzercize, dance all night, now I can't. Good luck to all of you and God bless. I am going off the silly pills so I can stop itching, swelling, flashing, hurting and get some sleep.

coachmare 07-06-2011 12:27 AM

no meds
 
How are you doing without meds? I want to stop taking Aromasin. I've was on Arimidex then swithched. Both are making me feel decades older and causing feet swelling, pains (muscle, joint).


All times are GMT. The time now is 09:24 PM.

Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2019, vBulletin Solutions, Inc.